# SDR CA050323003

- Difficulty date: March 14, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Engine: Pwa PT6A50
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Part time: 23,502 hours, 22,514 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FOUND BETA CNTRL SYS WAS JAMMED.  BETA CNTRL SLEEVE HAD WORN AGAINST PROPSHAFT DIA. RGB WAS REBUILT, IDENTICAL FAILURE IN TEST CELL.  RGB WAS REBUILT, TESTED, RETURNED. NOT INSTALLED BUT RETURNED BECAUSE OF LOOSE MOUNT RING ON RGB. CORRECTED, ENG TESTED OK IN TEST CELL BEFORE BEING RETURNED TO OPER. OPER USED ENG FOR SHORT PERIOD UNTIL METAL WAS FOUND ON RGB CHIP DETECTOR AND IN OIL FILTER.  ENG LOST ALL ITS OIL FROM IMPROPERLY SECURED FILTER BOWL, WAS EXPOSED TO PERIOD OF WINDMILLING OPERATION WITHOUT OIL.  ENG HAS BEEN RETURNED TO O/H FACILITY. SOURCE OF METAL IN OIL WAS DETERMINED TO BE FROM ABRASIVE CONTACT WEAR BETWEEN BETA CNTRL SLEEVE, PROP SHAFT. NO EFFECTS NOTED FROM WINDMILLING WITH LIMITED OIL.
